Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 280, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2007, 10:13 PM MDT for Sheridan County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 10:13 PM MDT (04:13 UTC)
- Expired
- Jul 9, 2007, 10:45 PM MDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 154 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 9:32 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3053 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 100412 SVRLBF NEC161-100445- /O.NEW.KLBF.SV.W.0280.070710T0413Z-070710T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1013 PM MDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF GORDON... * UNTIL 1045 PM MDT * AT 1011 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CLINTON...OR ABOUT 6 MILES WEST OF GORDON... AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GORDON BY 1020 PM MDT... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 1025 PM MDT... 8 MILES NORTHEAST OF HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 1030 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT TUESDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4296 10239 4280 10250 4245 10209 4282 10210 $$ 13
2 follow-up statements
000 WWUS53 KLBF 100425 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1125 PM CDT MON JUL 9 2007 NEC161-100445- /O.CON.KLBF.SV.W.0280.000000T0000Z-070710T0445Z/ SHERIDAN NE- 1025 PM MDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR NORTHEASTERN SHERIDAN COUNTY... AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GORDON...MOVING SOUTHEAST AT 40 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT TUESDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4296 10239 4280 10250 4245 10209 4282 10210 $$ 13
000 WWUS53 KLBF 100442 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1142 PM CDT MON JUL 9 2007 NEC161-100452- /O.EXP.KLBF.SV.W.0280.000000T0000Z-070710T0445Z/ SHERIDAN NE- 1042 PM MDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY EXPIRES AT 1045 PM MDT... THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER SHERIDAN COUNTY THROUGH MIDNIGHT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT TUESDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4296 10239 4280 10250 4245 10209 4282 10210 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:18 PM MDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jul 9, 2:18 PM MDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT MON JUL 9 2007 .SYNOPSIS... A WEAK MESOHIGH FROM LAST NIGHTS CONVECTION LINGERS ACROSS WRN NEBRASKA WITH CLEAR SKIES IN THE NORTHWEST. TEMPS WARMING TO THE MID AND UPPER 80S. DEWPOINTS A RESPECTABLE MID TO UPPER 50S FROM NEBRASKA PANHANDLE NORTHWEST INTO NORTHEASTERN WYOMING. UPSTREAM DISTURBANCE INDICATED ON WATER VAPOR IMAGERY SLIDING INTO NRN WYOMING AS OF 20Z. SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION INITIATING IN WYOMING WITH STRONGEST STORMS LOCATED NEAR BUFFALO WYOMING. .SHORT TERM DISCUSSION... PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS SOUTHEAST FUELING THUNDERSTORM DEVELOPMENT FROM ERN WY AND BLACK HILLS REGION INTO ERN PANHANDLE SWRN ZONES. IN THESE AREAS HAVE INSERTED 30 TO 50 POPS. ADDITIONAL THUNDERSTORMS POSSIBLE ACROSS REMAINDER OF AREA AS COLD FRONT SWEEPS ACROSS WITH 20 TO 30 POPS. HEAVILY FAVORED THE NAM SOLUTION FOR POPS AND QPFS AND ALSO A LOOK AT 15Z SREF REINFORCES NAM SOLUTION. WITH POSSIBILITY OF AN MCS DEVELOPMENT INTO THE WEST AND SOUTHWEST OVERNIGHT...HEAVY RAINFALL AGAIN POSSIBLE AS PRECIPITABLE WATER VALES AGAIN 100 TO 125 PERCENT OF NORMAL. ACTIVITY MAY LINGER IN SWRN NEBRASKA TUESDAY MORNING BEFORE DISSIPATING. TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S TUESDAY AND WEDNESDAY WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY ACROSS THE SOUTH. NORTHWEST FLOW ALOFT TO CONTINUE FOR THURSDAY AS WELL WITH A SLIGHT CHANCE ACROSS THE WEST. .LONGER TERM DISCUSSION...FOR FRIDAY THROUGH MONDAY. AS UPPER TROUGH IN THE EAST RETREATS EASTWARD...UPPER RIDGE WILL GRADUALLY BUILD BACK INTO THE PLAINS FRIDAY THROUGH MONDAY BRINGING A GRADUALLY WARMUP EACH DAY. RETAINED SLIGHT CHC FOR THUNDERSTORMS FAR WEST FRIDAY LATE AFTERNOON AND EVENING...THEN DRY BEYOND. BY SUNDAY...HIGHS SHOULD RETURN TO THE UPPER 80S AND LOWER 90S REGION WIDE WITH READINGS LIKELY IN THE 90S MONDAY. && .AVIATION... A COLD FRONT TO PUSH SOUTHEAST INTO NORTHWEST NEBRASKA AFTER MIDNIGHT WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS TWEB ROUTE 098 AFTER MIDNIGHT AND 264 BEFORE DAYBREAK TUESDAY. ISOLATED CONVECTION WILL ALSO BE SEEN NEAR THE FOOTHILLS IMPACTING THE DENVER TERMINAL THIS EVENING. VFR CONDITIONS WILL BE ENCOUNTERED THROUGH THE EVENING WITH MVFR CONDITIONS AFTER MIDNIGHT ACROSS NORTHWEST NEBRASKA AS THE FRONT PUSHES SOUTHEAST AND CLOUDS LOWERING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/TLK
Hazardous weather outlook, Jul 9, 9:22 PM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1022 PM CDT MON JUL 9 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-110330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1022 PM CDT MON JUL 9 2007 /922 PM MDT MON JUL 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE REMAINDER OF THE NIGHT. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...MAINLY ACROSS PORTIONS OF SHERIDAN...CHERRY AND POSSIBLY KEYA PAHA COUNTIES. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT...BUT ARE EXPECTED TO WEAKEN SOME DURING THE NIGHT. HOWEVER...SOME STORMS WILL STILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST ON TUESDAY WITH THE THE FRONT REMAINING IN THE AREA...AND ADDITIONAL UPPER LEVEL DISTURBANCES. THEN A SLIGHT CHANCE FOR THUNDERSTORMS FOR THE SOUTHWEST AND PANHANDLE AREAS DAILY THROUGH FRIDAY...AS STORMS WILL HAVE THE POTENTIAL TO DEVELOP WITH THE HEATING OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jul 9, 9:59 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.